medication changes

Discussion in 'General Parenting' started by comatheart, Sep 6, 2010.

  1. comatheart

    comatheart Guest

    Saw the new psychiatrist on Friday. I wasn't really all that impressed with him and it didn't help that difficult child was on his best behavior and told stories of rainbows and roses. Something to the effect of "I get good grades, get along with my family and I'm not depressed in the slightest...." Little snot! I had to interrupt him several times and correct him. I wish his Pediatrician and Counselor could have come to the appointment with me so I wouldn't have felt like I was making it all up!

    At any rate, the psychiatrist changed his medication from Celexa to Zoloft. What surprised me is he didn't want to wean him off Celexa, just said go ahead and stop it and start the Zoloft. That REALLY makes me nervous but he's the Doctor so I'll do as he instructed. I picked up the new medications and we started them today. FINGERS CROSSED! SIGH Have any of you seen good results with this medicine?

    This weekend we went up to our family lake house where the kids had a great time out on the boat and spending time with cousins. Well, everyone except difficult child. He refused to get out of the boat and kneeboard/waterski- anything! He moped around with a black cloud over his head the entire weekend. Family members were so concerned, they started asking questions. He goes through these phases where he's super, super low like this and there's nothing you can say or do to bring him out of it. :( His siblings (well, not the youngest) know to tread carefully when he's like this because he snaps soooooooo easily. Case in point, on the drive home from the Lake today my 5 yr old kept reaching over in the car and messing with him. Suddenly out of no-where he has his elbow accross her throat and is screaming at her! He immediately stopped once myself and my other son realized what was happening but geeze, he really scares me sometimes. I NEVER leave him alone with her anymore and this is a good example why!!
     
  2. smallworld

    smallworld Moderator

    I'm curious -- why did the psychiatrist decide to switch him from Celexa to Zoloft? Was Celexa causing the anger and irritability? If so, there's a chance Zoloft will do the same. SSRI antidepressants can have that effect on children.
     
  3. comatheart

    comatheart Guest

    Good question. He asked what medications difficult child had been on previously. (Lexapro and Celexa) He said the two were very similar and so he's not surprised that we didn't see much of a difference. If 1 doesn't work, the other likely wont either and said that this one might because it's a little different. ??? I don't think the Celexa was causing the anger outbursts and irritability, that was there before the medications. I do think there's a good possibility that the Celexa was causing him to have disinhibition.
     
Loading...